# SDR CA090818005

- Difficulty date: August 17, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 5,936 hours
- Engine: Lyc O540F1B5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Spring
- Part number: LW16475
- Condition: Broken
- Location: Exhaust Valve
- Component: Cylinder Assy, Lyc
- Component part number: LW13870
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: E

## Discrepancy

DURING A POST MX GROUND RUN, THE ENG WAS FOUND TO BE RUNNING ROUGH AND VIBRATING EXCESSIVELY.  POST-SHUTDOWN, A CHECK FOR COMPRESSION WAS CARRIED OUT, BUT THERE WAS NONE FOUND ON THE NR 4 CYL.  REMOVAL OF THE ROCKER COVER REVEALED THE EXHAUST VALVE WAS SPRUNG OUT AGAINST THE ROCKER BOX COVER, AND SMALL METALIC PIECES FELL OUT WITH THE OIL. THE PIECES WERE LATER IDENTIFIED TO BE THE INNER PORTION OF SEAT PN LW-16475. DUE TO THE FAILURE OF THIS PIECE, THE EXHUAST VALVE BENT, FORCING THE VALVE GUIDE (PN 74230) TO BECOME DISLODGED FROM THE CYL ASSY, AND BENDING THE PUSH-ROD AND PUSH ROD TUBE. A NEW CYL ASSY WAS INSTALLED WITH NEW PISTON AND PUSHRODS.  A SATISFACTORY GROUND RUN AND TEST FLIGHT WERE CARRIED OUT AND THE ACFT WAS RETURNED TO SERVICE.
